Alert archive / Texas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 331, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 4, 2009, 11:19 PM CDT for Brewster County, Texas. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 4, 2009, 11:19 PM CDT (04:19 UTC)
- Expired
- Oct 5, 2009, 12:00 AM CDT
- In force
- 41 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
County Brewster County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 4, 11:22 PM CDT | TSTM WND DMG | 31 S Alpine, TX | TRANSMISSION POLE REPORTED DOWN 31 MILES SOUTH OF ALPINE ALONG STATE HIGHWAY 118. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 4.3 hours before the alert went out and 251 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1826 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMAF 050419 SVRMAF TXC043-050500- /O.NEW.KMAF.SV.W.0331.091005T0419Z-091005T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1119 PM CDT SUN OCT 4 2009 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BREWSTER COUNTY IN SOUTHWEST TEXAS... * UNTIL MIDNIGHT CDT * AT 1117 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY...OR 31 MILES SOUTHWEST OF MARATHON... MOVING EAST AT 35 MPH. THIS STORM WILL CROSS STATE HIGHWAY 118 NEAR MILE MARKER 495 WITHIN 5 MINUTES OR LESS. * THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS... CENTRAL BREWSTER COUNTY... LAT...LON 3006 10320 2977 10319 2981 10371 2999 10371 TIME...MOT...LOC 0418Z 270DEG 31KT 2990 10360 $$
1 follow-up statement
000 WWUS54 KMAF 050444 SVSMAF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1144 PM CDT SUN OCT 4 2009 TXC043-050500- /O.CON.KMAF.SV.W.0331.000000T0000Z-091005T0500Z/ BREWSTER TX- 1144 PM CDT SUN OCT 4 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR CENTRAL BREWSTER COUNTY... AT 1138 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL BREWSTER COUNTY...OR ABOUT 23 MILES SOUTHWEST OF MARATHON BETWEEN STATE HIGHWAY 118 AND US 385...MOVING EAST AT 35 MPH. SOME LOCATIONS AFFECTED BY THE SEVERE THUNDERSTORM INCLUDE...CENTRAL BREWSTER COUNTY. LAT...LON 3001 10355 3006 10320 2977 10319 2980 10352 TIME...MOT...LOC 0440Z 269DEG 30KT 2991 10341 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 9:23 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Oct 4, 9:23 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 923 PM CDT SUN OCT 4 2009 .UPDATE... WE HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF FOG ACROSS THE WESTERN LOW ROLLING PLAINS...PERMIAN BASIN AND FAR SOUTHEAST NEW MEXICO. OVERNIGHT LOW TEMPERATURES WERE ALSO LOWERED SLIGHTLY ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. && .DISCUSSION... SURFACE OBSERVATIONS ALONG WITH RADAR IMAGERY SHOW A WEAK COLD FRONT CURRENTLY ALONG AN ANDREWS TO MIDLAND TO GARDEN CITY LINE MOVING SLOWLY WESTWARD. BEHIND THIS BOUNDARY...FOG AND LOW CLOUDS CONTINUE TO SPREAD TO THE WEST. THE RUC13 AND NAM12 GENERALLY AGREE THIS TREND WILL CONTINUE TONIGHT. WITH THIS IN MIND...WE HAVE UPDATED THE FORECAST TO INCLUDE A MENTION OF FOG FOR AREAS MAINLY EAST OF A MALJAMAR TO WINK TO SHEFFIELD LINE. TEMPERATURES WERE LOWERED A FEW DEGREES BEHIND THE COLD FRONT...ESPECIALLY ACROSS THE WESTERN LOW ROLLING PLAINS AND EASTERN PERMIAN BASIN. MINOR CHANGES WERE ALSO MADE TO THE LATEST DEW POINT AND WIND GRIDS. ALL PRODUCTS HAVE BEEN SENT. && .PREV DISCUSSION... /ISSUED 639 PM CDT SUN OCT 4 2009/ DISCUSSION... SEE AVIATION DISCUSSION BELOW. AVIATION... MVFR CEILINGS AND/OR VISIBILITIES IN FOG SHOULD DEVELOP AT MOST OF THE TERMINALS AFTER 06Z TONIGHT WITH TEMPO IFR CEILINGS BETWEEN 10Z AND 14Z MONDAY. VFR CONDITIONS SHOULD RETURN AFTER 15Z WITH SOUTH WINDS INCREASING TO 10 TO 20 MPH WITH GUSTS TO 25 MPH THROUGH THE AFTERNOON. 12 PREV DISCUSSION... /ISSUED 322 PM CDT SUN OCT 4 2009/ DISCUSSION... ZONAL TO SOUTHWEST FLOW ALOFT CONTINUES ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO THIS AFTERNOON...BRINGING CONTINUED ABUNDANT SUBTROPICAL MOISTURE INTO THE FORECAST AREA. A FRONTAL BOUNDARY STRETCHES ACROSS THE NORTHERN PERMIAN BASIN AND THE WESTERN LOW ROLLING PLAINS THIS AFTERNOON. LOW CLOUDS HAVE HELD STRONG BEHIND THIS FRONT TODAY...KEEPING TEMPERATURES IN THE 60S AROUND GAIL AND SNYDER. SOME BREAKS IN THE CLOUDS AND BETTER WARMING AHEAD OF THE FRONT HAVE ALLOWED TEMPERATURES TO WARM INTO THE 70S ACROSS MOST OTHER LOCATIONS. AN ADDITIONAL SHORTWAVE IMPULSE IS CURRENTLY MOVING ACROSS THE VAN HORN CORRIDOR AND THE UPPER TRANS PECOS REGION...AND REGIONAL RADAR IMAGERY SHOWS ASSOCIATED NEW DEVELOPMENT OF SHOWERS OCCURRING ACROSS THESE AREAS. THE FLOW ALOFT WILL TRANSITION MORE SOUTHWESTERLY TONIGHT IN ADVANCE OF A DEEPENING UPPER LEVEL TROUGH ACROSS THE WESTERN CONUS. SURFACE FLOW WILL TRANSITION MORE SOUTHEASTERLY LATE TONIGHT AS A WARM FRONT LIFTS NORTHWARD ACROSS THE NORTHERN BASIN AND THE WESTERN LOW ROLLING PLAINS. LOW LEVEL MOISTURE WILL INCREASE AS THE WARM FRONT LIFTS NORTHWARD TONIGHT...WITH SURFACE DEWPOINTS RISING INTO THE LOW-MID 60S F. A STRENGTHENING LOW LEVEL JET RIDING OVER THE BOUNDARY...ALONG WITH ADDITIONAL SHORTWAVE IMPULSES ARRIVING IN THE SOUTHWEST FLOW ALOFT MAY ALLOW FOR ADDITIONAL DEVELOPMENT OF ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVERNIGHT. IT CURRENTLY APPEARS THE BEST CHANCE OF THUNDERSTORMS WILL OCCUR ACROSS FAR SOUTHEAST NEW MEXICO...THE PERMIAN BASIN...AND THE WESTERN LOW ROLLING PLAINS. THE FLOW ALOFT MONDAY WILL CONTINUE TO AMPLIFY AS THE UPPER LOW/TROUGH CONTINUES TO DEEPEN FROM THE NORTHERN ROCKIES THROUGH SOUTHERN CALIFORNIA. SOUTHWEST FLOW ALOFT WILL CONTINUE ACROSS OUR FORECAST AREA WITHIN THIS FLOW REGIME...AND THIS BACKED FLOW WILL KEEP LOW LEVEL MOISTURE IN PLACE. ADDITIONAL SHORTWAVE IMPULSES SUPPORT KEEPING A SLIGHT CHANCE OF THUNDERSTORMS IN THE FORECAST MONDAY ACROSS THE ENTIRE AREA...SHIFTING EASTWARD THROUGH THE PERMIAN BASIN/LOWER TRANS PECOS MONDAY NIGHT. STRONG DEEP LAYER SHEAR ON THE ORDER OF 40-50 KNOTS MAY SUPPORT ISOLATED SEVERE THUNDERSTORMS MONDAY AFTERNOON AND EVENING...BUT OVERALL INSTABILITY MAY BE LIMITED ENOUGH TO PRECLUDE AN ORGANIZED SEVERE EVENT. LOW LEVEL MOISTURE MAY GET SHUNTED FARTHER EAST TUESDAY AFTERNOON AS DRIER AIR TRIES TO WORK INTO SOUTHEAST NEW MEXICO AND THE WESTERN BASIN...SO THUNDERSTORM CHANCES LOOK TO GET SHIFTED FARTHER EAST. TEMPERATURES WILL BE WARM MONDAY AND TUESDAY WITH A SURFACE TROUGH EXTENDING ACROSS THE FORECAST AREA. THE FORECAST FOR THE REST OF THE WEEK INTO THE WEEKEND WILL BE CHALLENGING GIVEN INCREASING SPREAD AMONG THE MEDIUM RANGE MODEL SOLUTIONS. THERE IS AGREEMENT THAT AN UPPER LOW WILL PINCH OFF AND DEEPEN ACROSS SOUTHERN CALIFORNIA WEDNESDAY...WITH STRONG SOUTHWEST FLOW ALOFT ACROSS OUR AREA AHEAD OF THIS FEATURE. LOW LEVEL MOISTURE WILL QUICKLY RETURN DUE TO THE BACKED UPPER FLOW...WITH SURFACE DEWPOINTS RISING BACK INTO THE 60S ACROSS MOST AREAS EAST OF THE MOUNTAINS. A POTENT SHORTWAVE TROUGH IS STILL PROGGED TO LIFT NORTHEASTWARD ACROSS THE REGION WITHIN THE SOUTHWEST FLOW ALOFT. STRONG DEEP LAYER SHEAR WILL BE IN PLACE...ALONG WITH MUCH BETTER INSTABILITY GIVEN SURFACE HEATING AND AMPLE LOW LEVEL MOISTURE. THE COMBINATION OF ALL THESE PARAMETERS COULD RESULT IN A SEVERE WEATHER EPISODE ACROSS MUCH OF OUR AREA WEDNESDAY AND WEDNESDAY NIGHT. WE HAVE MENTIONED THE SEVERE THREAT WITHIN THE HWO. LOCALLY HEAVY RAINS COULD ALSO BE POSSIBLE...ESPECIALLY IF CELLS TRAIN OVER THE SAME LOCATIONS NEAR THE FRONTAL BOUNDARY. THE FORECAST FOR THURSDAY AND BEYOND IS HIGHLY UNCERTAIN...AS MEDIUM RANGE SOLUTIONS ARE NOT IN GOOD AGREEMENT ON THE PROGRESSION OF THE COLD FRONT. THE GFS TENDS TO BRING DRIER AIR INTO THE REGION THURSDAY AND FRIDAY...WHILE THE ECMWF MODEL CONTINUES ITS WET SOLUTION. HAVE KEPT PREVIOUS POPS ALIGNED AS IS...WITH A CHANCE OF THUNDERSTORMS CONTINUING BOTH THURSDAY AND FRIDAY. STILL HIGHLY UNCERTAIN ON WHEN THE COLD FRONT WILL FINALLY GET A PUSH INTO THE REGION...BUT HAVE TRENDED SATURDAY AND SUNDAY AS THE COOLEST DAYS. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 60 88 66 86 / 30 20 20 20 CARLSBAD NM 62 88 58 86 / 20 20 10 10 DRYDEN TX 68 91 69 92 / 30 20 20 20 FORT STOCKTON TX 67 92 65 88 / 20 20 20 10 GUADALUPE PASS TX 59 79 56 78 / 20 20 10 10 HOBBS NM 62 87 57 85 / 30 20 10 10 MARFA TX 58 84 54 86 / 20 20 10 10 MIDLAND INTL AIRPORT TX 64 88 66 87 / 30 20 20 20 ODESSA TX 66 88 66 87 / 30 20 20 20 WINK TX 66 93 63 89 / 30 20 10 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 12/06
Hazardous weather outlook, Oct 4, 1:33 PM CDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT SUN OCT 4 2009 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-051845- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 133 PM CDT SUN OCT 4 2009 /1233 PM MDT SUN OCT 4 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...MAINLY OVER THE HIGHER TERRAIN OF WEST TEXAS. THE BETTER CHANCE OF THUNDERSTORMS TONIGHT WILL BE FURTHER EAST OVER THE PERMIAN BASIN... WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED EITHER THIS AFTERNOON OR TONIGHT... HOWEVER A FEW STORMS COULD BECOME STRONG ENOUGH TO PRODUCE DAMAGING WINDS...HAIL...LOCALLY HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST OF SOUTHEAST NEW MEXICO AND WEST TEXAS MONDAY AFTERNOON...AND OVER THE PERMIAN BASIN...WESTERN LOW ROLLING PLAINS AND LOWER TRANS PECOS MONDAY NIGHT AND TUESDAY. SOME OF THE STORMS EACH OF THESE PERIODS COULD BE SEVERE WITH LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL THE PRIMARY THREATS. THE CHANCE OF THUNDERSTORMS WILL INCREASE OVER THE REGION TUESDAY NIGHT AND WEDNESDAY AS A COLD FRONT MOVES SOUTH INTO THE AREA AND A STRONG UPPER LEVEL STORM SYSTEM APPROACHES THE AREA FROM THE WEST. MORE WIDESPREAD SEVERE THUNDERSTORMS WILL BE POSSIBLE THESE PERIODS WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY THREATS. HEAVY RAINFALL...LOCALIZED FLASH FLOODING AND FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Oct 4, 8:22 PM CDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 822 PM CDT SUN OCT 4 2009 TXZ074-050145- DAVIS/APACHE MOUNTAINS AREA- 822 PM CDT SUN OCT 4 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 10 MILES SOUTH...SOUTHEAST OF FORT DAVIS IN SOUTHEASTERN JEFF DAVIS COUNTY AT 820 PM CDT...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL IMPACT STATE HIGHWAY 118 BETWEEN FORT DAVIS AND ALPINE. GUSTY WINDS... SMALL HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 8:36 PM CDT, 2 hours 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 836 PM CDT SUN OCT 4 2009 TXZ074-080-050200- DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU- 836 PM CDT SUN OCT 4 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR NORTHEASTERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 6 MILES SOUTHEAST OF MARFA AT 836 PM CDT...MOVING NORTHEAST AT 30 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN NORTHEASTERN PRESIDIO AND NORTHWESTERN BREWSTER COUNTIES... INCLUDING THE CITIES OF ALPINE AND MARFA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 8:53 PM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 853 PM CDT SUN OCT 4 2009 TXZ081-050230- BIG BEND AREA- 853 PM CDT SUN OCT 4 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR SOUTHWESTERN BREWSTER COUNTY. A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF CASTOLON AT 848 PM CDT...MOVING EAST AT 25 MPH. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY RAINS CAN ALSO BE EXPECTED. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. THIS THUNDERSTORM WILL IMPACT CASTOLON AND THE FAR WESTERN PORTIONS OF THE BIG BEND NATIONAL PARK. PEOPLE IN SOUTHWESTERN BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Oct 4, 9:10 PM CDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 910 PM CDT SUN OCT 4 2009 TXZ081-050245- BIG BEND AREA- 910 PM CDT SUN OCT 4 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY. A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED OVER OPEN COUNTRY OF WEST CENTRAL BREWSTER COUNTY...30 MILES SOUTH OF ALPINE AT 909 PM CDT...MOVING EAST AT 40 MPH. THIS STORM WILL IMPACT STATE HIGHWAY 118...25 MILES SOUTH OF ALPINE. PEA TO MARBLE SIZED HAIL AND WINDS GUSTING TO AROUND 50 MPH ARE POSSIBLE. PEOPLE IN WEST CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Oct 4, 9:46 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 946 PM CDT SUN OCT 4 2009 TXZ081-050315- BIG BEND AREA- 946 PM CDT SUN OCT 4 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR CENTRAL BREWSTER COUNTY. AN INTENSIFYING THUNDERSTORM WAS LOCATED 20 MILES NORTHWEST OF PERSIMMON GAP IN CENTRAL BREWSTER COUNTY AT 945 PM CDT...MOVING EAST AT 45 MPH. THIS STORM WILL IMPACT HIGHWAY 385 BETWEEN MARATHON AND PERSIMMON GAP. AS THIS THUNDERSTORM INCREASES...SEVERE WEATHER MAY DEVELOP RAPIDLY. STRONG WINDS...HAIL...HEAVY RAIN...AND DEADLY LIGHTNING ARE POSSIBLE. PEOPLE IN CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.
Special weather statement, Oct 4, 11:13 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1113 PM CDT SUN OCT 4 2009 TXZ081-050445- BIG BEND AREA- 1113 PM CDT SUN OCT 4 2009 ...SIGNIFICANT WEATHER ALERT... THIS SIGNIFICANT WEATHER ALERT IS FOR WEST CENTRAL BREWSTER COUNTY. AT 1111 PM CDT...AN INTENSIFYING THUNDERSTORM WAS LOCATED OVER WEST CENTRAL BREWSTER COUNTY...OR ABOUT 7 MILES WEST OF MILE MARKER 493 ON SH 118...MOVING EAST AT 30 MPH. HAIL UP TO THE SIZE OF MARBLES...WIND GUSTS NEAR 55 MPH AND DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS STORM. PEOPLE IN WEST CENTRAL BREWSTER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 4, 10:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 60 min |
| Oct 4, 11:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
| Oct 5, 12:51 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 54 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.